Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 1, NWS Amarillo, TX

March 25, 1995Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Mar 25, 1995, 3:42 PM CST for Beaver County, Oklahoma. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 3:42 PM CST (21:42 UTC)
Expired
Mar 25, 1995, 4:15 PM CST
In force
33 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 252144
TORAMA
OKC007-252215-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  415 PM CST
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE OKLAHOMA PANHANDLE
 
   ...WEST CENTRAL BEAVER COUNTY
 
AMARILLO DOPPLER RADAR INDICATES A STRONG THUNDERSTORM CELL SOUTH OF
BEAVER MOVING TOWARD THE NORTH AT 16 MPH TOWARD THE CITY OF BEAVER.
THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE A WEAK TORNADO...
SMALL HAIL...AND GUSTY WINDS. A SMALL TORNADO HAS BEEN REPORTED IN THE
AIR 10 MILES NORTH OF ELMWOOD OKLAHOMA.
 
IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST
PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF
ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING
DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO
NOT RUN OUTSIDE. THE. SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:15 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 25, 3:15 PM CST, 27 minutes before
FPUS3 KAMA 252050
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST SAT MAR 25 1995

DRY LINE NOW INTO LIPSCOMB/HEMPHILL ON 88D AND EXTNDG SW WITH
CFP EXPECTED ANY TIME NOW (2:45PM).  HOPES OF CLEARING REMAINDER
TOR WATCH CO'S BEFORE PRODUCTS GO OUT IS IN QUESTION AS PULSE
CELLS CONTINUE TO POP IN FAR NE TX PANHANDLE.  WIND GRADIENT
STILL TIGHT BUT NOTIABLE DROP IN SPEEDS BEHIND FRONT.  PRESSURE
FIELD WILL IMPROVE LATER AS LOW BEGINS TO DEEPEN AND POSITIONS
ITSELF IN NW KS. WITH LI'S INCREASING BEHIND CFP MAKE WIND ADV
LESS LIKELY...WILL PLAY INCREASING AFTER A LULL WITH CFP BUT KEEP
BELOW ADVISORY FOR NOW.  WITH 541MB LOW E CO AT 24 HOURS COOLING
TREND LOOKS FINE. THIS IS MY BEST GUESS FOR NOW.
CCF AMA NU 35/55 31/57 -00

.AMA...NONE.
.OK...NONE.

DJC

In the hours before

Special weather statement, Mar 25, 11:55 AM CST, 3 hours 47 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 AM CST SAT MAR 25 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF
BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS
AFTERNOON...
...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN
COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON...
...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLE HAS BEEN CANCELLED...

DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS
UNLIKELY OVER THE WESTERN AREAS.

IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND
UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS
POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE
LIMITS.  ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR
TORNADO DEVELOPMENT.

STORMS IN OUR EASTERN AREA HAVE DIMINISHED OR MOVED INTO
OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA
PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM
DEVELOPMENT THROUGHOUT THE AFTERNOON.

DJC
Special weather statement, Mar 25, 11:56 AM CST, 3 hours 46 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 AM CST SAT MAR 25 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF
BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS
AFTERNOON...
...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN
COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON...
...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA
AND TEXAS PANHANDLE HAS BEEN CANCELLED...

DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS
UNLIKELY OVER THE WESTERN AREAS.

IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND
UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS
POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE
LIMITS.  ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR
TORNADO DEVELOPMENT.

STORMS IN OUR EASTERN AREA HAVE DIMJINISHED OR MOVED INTO
OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA
PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM
DEVELOPMENT THROUGHOUT THE AFTERNOON.

DJC
Special weather statement, Mar 25, 12:35 PM CST, 3 hours 7 minutes before
OKZ001>003-TXZ001>026-260615-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CST SAT MAR 25 1995

THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES
OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST.  AN
UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A
DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE
FOR THUNDERSTORM DEVELOPMENT.  THE DEVELOPMENT OF A SEVERE
THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES
IN OKLAHOMA.

THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS
AFTERNOON.

A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE
PANHANDLES.  FOLLOWING THE DRY LINE IS A WEAK COOL FRONT.  AHEAD
OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH
AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE
POTENTIAL TO GENERATE THUNDERSTORMS.  A FEW THUNDERSTORM
CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL
HAVE THE POTENTIAL TO BECOME SEVERE.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:39 PM CSTSevere Thunderstorm WarningAMATexas51 min
Mar 25, 1:25 PM CSTSevere Thunderstorm WarningAMABeaver35 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.